Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 4, 2025, 6:19 PM CST for Clarke County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 6:19 PM CST (00:19 UTC)
- Expired
- Mar 4, 2025, 6:49 PM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 6:30 PM CST | TSTM WND DMG | 5 Nnw Mannassa, MS | Scattered trees down in the county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:22 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -177 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
212
WFUS54 KJAN 050019
TORJAN
MSC023-050115-
/O.NEW.KJAN.TO.W.0036.250305T0019Z-250305T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
619 PM CST Tue Mar 4 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Clarke County in east central Mississippi...
* Until 715 PM CST.
* At 618 PM CST, a severe thunderstorm capable of producing a tornado
was located over Quitman, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Middleton and Sykes around 625 PM CST.
Snell around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3201 8846 3191 8877 3205 8887 3223 8851
3223 8843
TIME...MOT...LOC 0018Z 240DEG 36KT 3202 8874
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DB2 follow-up statements
663
WWUS54 KJAN 050036
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
636 PM CST Tue Mar 4 2025
MSC023-050115-
/O.CON.KJAN.TO.W.0036.000000T0000Z-250305T0115Z/
Clarke MS-
636 PM CST Tue Mar 4 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHEASTERN CLARKE COUNTY...
At 636 PM CST, a severe thunderstorm capable of producing a tornado
was located over Sykes, or 10 miles northeast of Quitman, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Snell around 640 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3209 8845 3202 8859 3213 8864 3222 8851
3223 8843
TIME...MOT...LOC 0036Z 240DEG 36KT 3211 8856
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DB834
WWUS54 KJAN 050049
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
649 PM CST Tue Mar 4 2025
MSC023-050058-
/O.CAN.KJAN.TO.W.0036.000000T0000Z-250305T0115Z/
Clarke MS-
649 PM CST Tue Mar 4 2025
...THE TORNADO WARNING FOR NORTHEASTERN CLARKE COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3209 8845 3202 8859 3213 8864 3222 8851
3223 8843
TIME...MOT...LOC 0042Z 240DEG 36KT 3217 8843
$$
DBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 4:04 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 4, 4:04 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
404 PM CST Tue Mar 4 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 251 PM CST Tue Mar 4 2025
Remainder of the afternoon through Friday: The squall line and
associated severe weather threat will be exiting eastern portions
of the area by about nightfall. Any tornado threat seems to be
getting more confined to locations along and south of the Highway
84 corridor in the lower Pinebelt region where surface dewpoint
temperatures have reached the mid 60s. Behind the front, gradient
wind speeds are much tamer with a lull that should continue until
later tonight into early Wednesday morning when a strong cold
advection pattern will develop.
A limited wind threat graphic will be needed for Wednesday, and
considerable stratus will keep temperatures from climbing much
making for a chilly day, especially over northeast portions of the
area where readings will struggle to rise above 50. Wednesday
night will be the coldest of the week with lows dropping well into
the 30s at most locations, including the potential for a light
freeze over north central into northeast MS. Thereafter,
seasonably cool and dry conditions will continue Thu-Thu night
with significantly milder temperatures returning Friday in a
quickly developing warm advection pattern.
The weekend into early next week: The next significant shortwave
trough will approach the area as we begin the weekend and bring
our next rain chances Saturday/Saturday night. Given the increased
dominance from the polar stream, this system will not bring a
severe weather threat, and rainfall will be less than an a inch on
average. Temperatures will cool back down following the system,
but they shouldn't get much lower than climatological normals.
/EC/
&&
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Mar 4 2025
The forecast remains on track with the biggest change to the
aviation forecast being the removal of wind shear. 850mb winds are
still forecast to be in the 65kt range, however; with surface
winds sustained of 25mph gusting to 45, we should remain just
outside the threshold for low-level wind shear. That being said
wind shear should warrant monitoring from aviators for the
daytime hours. Gusty south- southeast winds this morning will
shift to the south and increase to sustained around 25mph and
gusting upwards of 50 mph. Storms will move through the area from
west to east from around noon to 8 pm. Locally stronger wind gusts
are possible with storms./SAS/OAJ/
.PRELIMINARY POINT TEMPS/POPS...
Jackson 47 55 36 60 / 60 0 0 0
Meridian 49 55 35 60 / 100 0 0 0
Vicksburg 46 57 34 60 / 10 0 0 0
Hattiesburg 50 65 37 65 / 90 0 0 0
Natchez 47 60 36 63 / 10 0 0 0
Greenville 45 54 34 55 / 10 0 0 0
Greenwood 46 52 33 57 / 50 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
EC/OAJIn the hours before
Local storm report, Mar 4, 5:55 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
555 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Tstm Wnd Dmg 4 ESE Progress 31.51N 89.87W
03/04/2025 Jefferson Davis MS Emergency Mngr
A few trees down in the county.
&&
CELocal storm report, Mar 4, 5:59 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
559 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg 5 SE New Hebron 31.68N 89.92W
03/04/2025 Jefferson Davis MS Emergency Mngr
Tree down.
&&
CELocal storm report, Mar 4, 6:08 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
608 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Non-Tstm Wnd Dmg Jayess 31.36N 90.21W
03/04/2025 Lawrence MS Broadcast Media
Report of damage to metal structure.
&&
KPSpecial weather statement, Mar 4, 6:12 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
612 PM CST Tue Mar 4 2025
MSZ030-031-039-050100-
Lowndes MS-Noxubee MS-Clay MS-
612 PM CST Tue Mar 4 2025
...STRONG THUNDERSTORMS WILL IMPACT NOXUBEE...SOUTHEASTERN CLAY AND
LOWNDES COUNTIES THROUGH 700 PM CST...
At 611 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Aberdeen to near Bent Oak to near
Shuqualak. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kolola Springs, Columbus AFB, Deerbrook, Columbus, and Paulette
around 615 PM CST.
Prairie Point and Caledonia around 620 PM CST.
Bigbee Valley, Steens, and Cooksville around 625 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 8835 3293 8871 3337 8861 3368 8859
3367 8849 3365 8851 3367 8846 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0011Z 269DEG 23KT 3380 8848 3338 8851 3294 8855
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
19Local storm report, Mar 4, 6:14 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
614 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Non-Tstm Wnd Dmg West Point 33.60N 88.65W
03/04/2025 Clay MS Broadcast Media
Roof damage to roof at county jail.
&&
KPLocal storm report, Mar 4, 6:15 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
615 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Non-Tstm Wnd Dmg West Point 33.60N 88.65W
03/04/2025 Clay MS Broadcast Media
Corrects previous non-tstm wnd dmg report
from West Point. Roof damage to roof at
county jail.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
| Mar 4, 6:12 PM CST | Special Weather Statement | JAN | Lowndes, Noxubee | 48 min |
| Mar 4, 9:54 PM CST | River Flood Warning | JAN | Leake | 47 hr |
| Mar 5, 2:58 AM CST | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 15 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.